Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 42, NWS Austin/San Antonio, TX

March 31, 2013Bexar County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2013, 5:40 PM CDT for Bexar County, Texas. It was in force for 35 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2013, 5:40 PM CDT (22:40 UTC)
Expired
Mar 31, 2013, 6:15 PM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 41 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:40 PM CDTHAIL 2.51 Sse Alamo Heights, TX20 MIN OF HAIL. MOSTLY PENNY TO NICKEL SIZE BUT SOME QUARTER AND GOLFBALL SIZED. A FEW TENNIS BALL SIZED. CRACKED WINDOW.
Mar 31, 5:41 PM CDTHAIL 12 Ese Balcones Heights, TX
Mar 31, 5:42 PM CDTHAIL 12 Ese Castle Hills, TXDIME TO QUARTER SIZE HAIL FOR 10 MIN
Mar 31, 5:50 PM CDTHAIL 12 Nne Alamo Heights, TXDIME TO MARBLE
Mar 31, 5:53 PM CDTHAIL 0.751 Sse Terrell Hills, TX
Mar 31, 5:59 PM CDTHAIL 1.75Terrell Hills, TXQUARTER TO GOLFBALL SIZE HAIL FOR 10 MIN
Mar 31, 6:01 PM CDTHAIL 1.751 Se Olmos Park, TXREPORTED BY CH12
Mar 31, 6:06 PM CDTHAIL 0.7Windcrest, TX
Mar 31, 6:10 PM CDTHAIL 1Universal City, TXFM78 AND SPRINGFIELD RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:17 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS54 KEWX 312240
SVREWX
TXC029-312315-
/O.NEW.KEWX.SV.W.0042.130331T2240Z-130331T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 PM CDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BEXAR COUNTY...

* UNTIL 615 PM CDT.

* AT 533 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OLMOS
  PARK...OR NEAR SAN ANTONIO...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE TERRELL HILLS...KIRBY...
  WINDCREST...LIVE OAK...CHINA GROVE...UNIVERSAL CITY...CALAVERAS
  LAKE AND ST. HEDWIG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2956 9832 2948 9818 2926 9829 2947 9860
      2959 9852
TIME...MOT...LOC 2240Z 273DEG 19KT 2949 9847

$$
4 follow-up statements
981 
WWUS54 KEWX 312251
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 PM CDT SUN MAR 31 2013

TXC029-312315-
/O.CON.KEWX.SV.W.0042.000000T0000Z-130331T2315Z/
BEXAR TX-
551 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL BEXAR COUNTY...

AT 543 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALAMO
HEIGHTS...OR NEAR SAN ANTONIO...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE KIRBY...WINDCREST...LIVE
OAK...CHINA GROVE...MARTINEZ...PARITA...LONE OAK...ADKINS...SAYERS...
RANDOLPH AFB...ST. HEDWIG...CONVERSE AND CALAVERAS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM IN 
BALCONES HEIGHTS. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2944 9855 2955 9850 2956 9832 2948 9818
      2926 9829
TIME...MOT...LOC 2251Z 275DEG 15KT 2948 9844

$$
006 
WWUS54 KEWX 312301
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT SUN MAR 31 2013

TXC029-312315-
/O.CON.KEWX.SV.W.0042.000000T0000Z-130331T2315Z/
BEXAR TX-
601 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL BEXAR COUNTY...

AT 553 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED NEAR TERRELL HILLS...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE KIRBY...WINDCREST...LIVE
OAK...CHINA GROVE...MARTINEZ...LONE OAK...ADKINS...SAYERS...RANDOLPH
AFB...ST. HEDWIG AND CONVERSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

QUARTER TO GOLF BALL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2935 9825 2944 9847 2954 9845 2956 9832
      2948 9818
TIME...MOT...LOC 2259Z 275DEG 15KT 2948 9840

$$
175 
WWUS54 KEWX 312312
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT SUN MAR 31 2013

TXC029-312315-
/O.CON.KEWX.SV.W.0042.000000T0000Z-130331T2315Z/
BEXAR TX-
612 PM CDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL BEXAR COUNTY...

AT 603 PM CDT...NWS METEOROLOGISTS DETECTED A WEAKENING SEVERE 
THUNDERSTORM STILL CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS STORM 
WAS LOCATED NEAR KIRBY...OR 8 MILES SOUTHWEST OF UNIVERSAL 
CITY...MOVING EAST AT 15 MPH.

THE WARNING WILL BE ALLOWED TO EXPIRE AT 615 PM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2944 9841 2950 9837 2948 9818 2935 9825
TIME...MOT...LOC 2310Z 275DEG 15KT 2945 9834

$$
548 
WWUS54 KEWX 312315
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 PM CDT SUN MAR 31 2013

TXC029-312324-
/O.EXP.KEWX.SV.W.0042.000000T0000Z-130331T2315Z/
BEXAR TX-
615 PM CDT SUN MAR 31 2013

THE SEVERE THUNDERSTORM OVER SAN ANTONIO WAS DISSIPATING AND THE 
WARNING IS EXPIRED.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2944 9841 2950 9837 2948 9818 2935 9825
TIME...MOT...LOC 2314Z 275DEG 15KT 2945 9832

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:13 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 31, 3:13 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT SUN MAR 31 2013

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THE INTERACTION OF A FRONTAL BOUNDARY AT THE SURFACE...WEAK UPPER
SHORT-WAVE TROUGH...AND A WARM/MOIST AIRMASS IN THE BOUNDARY LAYER
HAS ENABLED CONVECTION TO DEVELOP ACROSS THE HILL COUNTRY AND
NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS ACTIVITY WILL
CONTINUE INTO THE EVENING HOURS...WITH ADDITIONAL DEVELOPMENT
EXPECTED PARTICULARLY ALONG OUTFLOW BOUNDARIES. CAPE VALUES
APPROACHING 2500-3000 J/KG AHEAD OF THE FRONT AND MID-LEVEL WNW-
RLY FLOW OF ABOUT 40 KTS CONTINUE TO SUGGEST THE POTENTIAL FOR ANY
OF THE THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY THREATS. CONVECTIVE ACTIVITY
WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

THE FRONTAL BOUNDARY WILL LIFT NORTHWARD OVERNIGHT AS A WARM
FRONT. THE QUICK RETURN OF WARM AIR ADVECTION WILL YIELD ANOTHER
MILD AND MUGGY MORNING. PATCHY FOG IS POSSIBLE IN THE EARLY
MORNING HOURS MAINLY ACROSS EASTERN PORTIONS OF THE REGION. WEAK
RIDGING WILL BUILD INTO THE REGION DURING THE DAY ENABLING SKIES
TO CLEAR AND TEMPERATURES TO WARM INTO THE MID-80S ACROSS MUCH OF
THE REGION AND INTO THE LOW 90S ALONG THE RIO GRANDE. AN UPPER
LEVEL LOW ACROSS NRN CA/NRN NV WILL DRIFT SOUTHEASTWARD AND ENHANCE
LOW-LEVEL MOISTURE ADVECTION ACROSS SOUTHERN TEXAS. THE INCREASING
MOISTURE AND APPROACH OF THE UPPER LOW WILL LEAD TO CHANCES FOR
RAIN BEGINNING TO INCREASE FROM THE NORTHWEST MONDAY NIGHT.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...
CHANCES FOR RAIN WILL INCREASE ON TUESDAY AS THE UPPER LOW CONTINUES
TO PUSH SOUTHEASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
OVERSPREAD THE REGION TUESDAY NIGHT AND LINGER INTO WEDNESDAY AS
THE LOW MOVES INTO THE TX/OK PANHANDLES. SHOWERS AND THUNDERSTORMS
WILL BEGIN TO DECREASE FROM THE WEST WEDNESDAY AFTERNOON AS DRIER
AIR FILTERS INTO THE REGION IN THE WAKE OF A COLD FRONT. GIVEN THE
DEEP MOISTURE IN THE BOUNDARY LAYER AND THE PROLONGED PERIOD OF
GOOD CHANCES FOR RAIN...RAINFALL TOTALS FOR LATE MONDAY NIGHT
THROUGH WEDNESDAY WILL AVERAGE NEAR ONE HALF OF AN INCH ALONG THE
RIO GRANDE...1-1.5" ACROSS CENTRAL PORTIONS OF THE REGION...AND
APPROACHING 2 INCHES ACROSS EASTERN PARTS OF THE CWA. MOST AREAS
WILL WELCOME THE MUCH-NEEDED RAIN...BUT THERE IS THE POTENTIAL FOR
SOME OF THE THUNDERSTORMS TO PRODUCE HEAVY DOWNPOURS...WHICH MAY
CAUSE MINOR PROBLEMS ESPECIALLY ACROSS URBANIZED AREAS.

TEMPERATURES ON TUESDAY AND WEDNESDAY WILL BE INFLUENCED BY RAIN-
COOLING EFFECTS...BUT OTHERWISE ANTICIPATE HIGHS TO BE NEAR 80 ON
TUESDAY AND IN THE UPPER 60S TO LOW 70S ON WEDNESDAY. NORTHERLY
WINDS AND COLD AIR ADVECTION IN THE WAKE OF THE FROPA ON WEDNESDAY
WILL RESULT IN LOWS IN THE MID 40S TO LOW 50S THURSDAY MORNING.
CONTINUING WEAK CAA AND HIGH PRESSURE BUILDING INTO THE REGION
WILL KEEP HIGHS ON THURSDAY IN THE UPPER 60S ACROSS NERN PORTIONS
OF THE CWA TO THE MID/UPPER 70S ALONG THE RIO GRANDE. A WARMING
TREND IS EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD AS
ONSHORE FLOW RETURNS TO THE BOUNDARY LAYER AND WESTERLY FLOW
PREVAILS ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  86  64  80  60 /  30  10  30  50  80
AUSTIN BERGSTROM INTL AIRPORT  60  85  63  79  59 /  40  -   30  50  80
NEW BRAUNFELS MUNI AIRPORT     62  86  64  80  59 /  40  -   30  50  80
BURNET MUNI AIRPORT            60  83  62  77  57 /  20  10  30  50  80
DEL RIO INTL AIRPORT           66  90  67  84  61 /  10  10  30  60  60
GEORGETOWN MUNI AIRPORT        61  82  63  77  57 /  30  10  30  50  80
HONDO MUNI AIRPORT             65  88  64  83  59 /  20  10  30  60  70
SAN MARCOS MUNI AIRPORT        61  85  64  79  60 /  40  -   30  50  80
LA GRANGE - FAYETTE REGIONAL   62  84  63  80  61 /  40  -   20  50  80
SAN ANTONIO INTL AIRPORT       64  85  65  80  61 /  30  -   30  50  80
STINSON MUNI AIRPORT           64  86  63  81  61 /  30  -   30  50  80

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 31, 4:10 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 PM CDT SUN MAR 31 2013

TXZ171>173-183>194-202>209-217>225-228-011200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
410 PM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH
CENTRAL TEXAS THROUGH THIS EVENING. A WEAK COLD FRONT STALLING
ACROSS THE REGION WILL PROVIDE SUPPORT FOR SHOWERS AND THUNDERSTORMS
TO CONTINUE TO DEVELOP LATE THIS AFTERNOON AND INTO THIS EVENING.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY WEATHER THREATS. THE
STRONGEST STORM ACTIVITY IS EXPECTED BEFORE 10 PM CDT. SHOWERS AND
THUNDERSTORMS WILL DECREASE THIS EVENING WITH THE LOSS OF DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ON TUESDAY INTO WEDNESDAY...A FEW STRONG THUNDERSTORMS AND LOCALLY
HEAVY DOWNPOURS UP TO 2 INCHES ARE POSSIBLE WHEN AN UPPER LEVEL
DISTURBANCE INTERACTS WITH A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Mar 31, 4:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
459 PM CDT SUN MAR 31 2013

TXZ184-202-312230-
EDWARDS-KINNEY-
459 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND SOUTHERN
EDWARDS COUNTIES UNTIL 530 PM CDT...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF CARTA VALLEY...OR 25 MILES
NORTH OF BRACKETTVILLE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL MOVE SOUTHEAST ALONG FM 674 TOWARD KICKAPOO CAVERNS
STATE PARK.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2956 10013 2937 10036 2969 10054 2980 10038
TIME...MOT...LOC 2159Z 320DEG 23KT 2966 10041
Local storm report, Mar 31, 5:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 N BOERNE              29.82N  98.74W
03/31/2013  E0.50 INCH       KENDALL            TX   TRAINED SPOTTER

            VERY HEAVY RAINFALL WITH PEA TO HALF INCH HAIL

&&

EVENT NUMBER EWX1300172

JPB
Special weather statement, Mar 31, 5:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT SUN MAR 31 2013

TXZ189-206-312230-
COMAL-KENDALL-
502 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN COMAL AND
SOUTHEASTERN KENDALL COUNTIES UNTIL 530 PM CDT...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOERNE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL MOVE EAST ALONG HIGHWAY 46 AWAY FROM BOERNE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERGHEIM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2991 9851 2976 9854 2978 9879 2990 9874
TIME...MOT...LOC 2202Z 286DEG 18KT 2983 9867
Special weather statement, Mar 31, 5:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 PM CDT SUN MAR 31 2013

TXZ205-312315-
BEXAR-
534 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEXAR COUNTY UNTIL 615 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LEON VALLEY...TO NEAR NORTH DOWNTOWN SAN
ANTONIO...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SAN ANTONIO...
  OLMOS PARK...
  ALAMO HEIGHTS...
  TERRELL HILLS...
  WINDCREST...
  LIVE OAK...
  KIRBY...
  CHINA GROVE...
  CONVERSE...
  BROOKS CITY BASE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2943 9822 2925 9860 2961 9879 2972 9851
TIME...MOT...LOC 2233Z 305DEG 22KT 2948 9850
Local storm report, Mar 31, 5:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 PM CDT SUN MAR 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 SE LEON SPRINGS       29.62N  98.57W
03/31/2013  E0.70 INCH       BEXAR              TX   TRAINED SPOTTER

            DIME SIZE HAIL NEAR FIESTA TEXAS

&&

EVENT NUMBER EWX1300173

JPB
Special weather statement, Mar 31, 5:38 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 PM CDT SUN MAR 31 2013

TXZ205-312300-
BEXAR-
538 PM CDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 600 PM
CDT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BALCONES HEIGHTS...MOVING SOUTH AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SAN ANTONIO...
  ALAMO HEIGHTS...
  OLMOS PARK...
  TERRELL HILLS...
  BROOKS CITY BASE...
  SOUTHTON...
  MITCHELL LAKE...
  BUENA VISTA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2929 9831 2921 9858 2953 9867 2959 9847
TIME...MOT...LOC 2237Z 340DEG 8KT 2948 9854

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:32 PM CDTSpecial Weather StatementEWXBurnet28 min
Mar 31, 1:38 PM CDTSevere Thunderstorm WarningEWXBurnet, Travis37 min
Mar 31, 1:48 PM CDTSpecial Weather StatementEWXLee42 min
Mar 31, 2:08 PM CDTSpecial Weather StatementEWXLee22 min
Mar 31, 2:17 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr43 min
Mar 31, 2:26 PM CDTSpecial Weather StatementEWXLee19 min
Mar 31, 2:52 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real38 min
Mar 31, 3:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Real45 min
Mar 31, 3:28 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr47 min
Mar 31, 3:40 PM CDTSpecial Weather StatementEWXReal50 min
Mar 31, 4:00 PM CDTSpecial Weather StatementEWXReal30 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningEWXReal24 min
Mar 31, 4:23 PM CDTSpecial Weather StatementEWXReal37 min
Mar 31, 4:26 PM CDTSpecial Weather StatementEWXEdwards34 min
Mar 31, 4:30 PM CDTSpecial Weather StatementEWXReal30 min
Mar 31, 4:55 PM CDTSpecial Weather StatementEWXUvalde35 min
Mar 31, 4:57 PM CDTSpecial Weather StatementEWXUvalde33 min
Mar 31, 4:59 PM CDTSpecial Weather StatementEWXKinney31 min
Mar 31, 5:02 PM CDTSpecial Weather StatementEWXKendall28 min
Mar 31, 5:07 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde53 min
Mar 31, 5:11 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Uvalde64 min
Mar 31, 5:33 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala57 min
Mar 31, 5:34 PM CDTSpecial Weather StatementEWXBexar41 min
Mar 31, 5:38 PM CDTSpecial Weather StatementEWXBexar22 min
Mar 31, 6:00 PM CDTSpecial Weather StatementEWXDeWitt30 min
Mar 31, 6:08 PM CDTTornado WarningEWXFrio37 min
Mar 31, 6:15 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Zavala60 min
Mar 31, 6:23 PM CDTSpecial Weather StatementEWXLavaca52 min
Mar 31, 6:32 PM CDTSpecial Weather StatementEWXLavaca43 min
Mar 31, 6:34 PM CDTSpecial Weather StatementEWXVal Verde41 min
Mar 31, 6:39 PM CDTSevere Thunderstorm WarningEWXFrio36 min
Mar 31, 6:55 PM CDTSpecial Weather StatementEWXLavaca50 min
Mar 31, 6:55 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.